Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2014, 11:39 PM CDT for 4 counties in Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 4, 2014, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:55 PM CDT | HAIL 1.75 | Uvalde, TX | QUARTER TO GOLFBALL SIZE HAIL AROUND THE TOWN OF UVALDE. REPORT GATHERED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS54 KEWX 040439 SVREWX TXC271-323-463-507-040530- /O.NEW.KEWX.SV.W.0018.140404T0439Z-140404T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1139 PM CDT THU APR 3 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KINNEY COUNTY... MAVERICK COUNTY... SOUTHERN UVALDE COUNTY... ZAVALA COUNTY... * UNTIL 1230 AM CDT. * AT 1132 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLINE TO 22 MILES WEST OF CRYSTAL CITY...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF UVALDE TO 20 MILES EAST OF EAGLE PASS...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WASHER...LA PRYOR...LOMA VISTA...BATESVILLE...SABINAL AND KNIPPA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR STRONG TO SEVERE THUNDERSTORM WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2933 9942 2867 9957 2869 10034 2938 10013 TIME...MOT...LOC 0438Z 270DEG 20KT 2931 9998 2878 10014 $$
2 follow-up statements
489 WWUS54 KEWX 040504 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1204 AM CDT FRI APR 4 2014 TXC271-323-463-507-040530- /O.CON.KEWX.SV.W.0018.000000T0000Z-140404T0530Z/ KINNEY TX-UVALDE TX-MAVERICK TX-ZAVALA TX- 1204 AM CDT FRI APR 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR ZAVALA...MAVERICK...SOUTHERN UVALDE AND SOUTHEASTERN KINNEY COUNTIES... AT 1155 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF UVALDE TO 14 MILES NORTHWEST OF CRYSTAL CITY...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHER...LA PRYOR...LOMA VISTA...BATESVILLE...SABINAL AND KNIPPA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR STRONG TO SEVERE THUNDERSTORM WINDS...LARGE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2933 9942 2867 9957 2869 10034 2938 10013 TIME...MOT...LOC 0503Z 270DEG 20KT 2931 9982 2878 9998 $$ OB
953 WWUS54 KEWX 040523 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1223 AM CDT FRI APR 4 2014 TXC271-040530- /O.CAN.KEWX.SV.W.0018.000000T0000Z-140404T0530Z/ KINNEY TX- 1223 AM CDT FRI APR 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINNEY COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2869 10023 2937 10001 2933 9942 2867 9957 TIME...MOT...LOC 0520Z 270DEG 20KT 2931 9971 2878 9987 $$ TXC323-463-507-040530- /O.CON.KEWX.SV.W.0018.000000T0000Z-140404T0530Z/ UVALDE TX-MAVERICK TX-ZAVALA TX- 1223 AM CDT FRI APR 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR ZAVALA...MAVERICK AND SOUTHERN UVALDE COUNTIES... AT 1214 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF UVALDE TO 8 MILES NORTHWEST OF CRYSTAL CITY...MOVING EAST AT 25 MPH. LATEST DOPPLER RADAR IMAGES ARE DETECTING SOME ROTATION AT MID LEVELS AND CAN'T RULED OUT AN ISOLATED TORNADO NEAR WASHER. WILL CONTINUE MONITOR CLOSELY THIS STORM AS IT GETS STRONGER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA VISTA...BATESVILLE...SABINAL AND KNIPPA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2869 10023 2937 10001 2933 9942 2867 9957 TIME...MOT...LOC 0520Z 270DEG 20KT 2931 9971 2878 9987 $$ OB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:22 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 3, 11:22 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1122 PM CDT THU APR 3 2014 .UPDATE... STORMS ALONG THE DRYLINE OUT WEST. && .DISCUSSION... THUNDERSTORMS HAVE REDEVELOPED ALONG THE DRYLINE IN KINNEY AND MAVERICK COUNTIES. THERE IS STILL ENOUGH INSTABILITY THAT THESE STORMS LOOK TO BE SEVERE WITH THE PROBABILITY OF LARGE HAIL. HAVE UPDATED TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE WEST AND SOUTH AS THE DRYLINE CONTINUES TO THE EAST. STILL EXPECT ATMOSPHERE TO BECOME MORE STABLE OVERNIGHT. && .PREV DISCUSSION... /ISSUED 948 PM CDT THU APR 3 2014/ UPDATE... TO CANCEL SEVERE THUNDERSTORM WATCH 54. DISCUSSION... WITH THE LOSS OF HEATING...THE STORMS DISSIPATED RAPIDLY. WHILE THE CHANCE FOR CONVECTION WILL CONTINUE ACROSS THE EASTERN HALF OF THE CWA...THE PROBABILITY OF SEVERE STORMS HAS BECOME VERY SMALL. HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH. HAVE ALSO ADJUSTED THE POPS TO THE ONGOING SITUATION. THE DRYLINE HAS MOVED THROUGH THE WESTERN PART OF THE CWA AND EXPECT THE COLD FRONT TO MOVE IN LATER TONIGHT. HAVE ADJUSTED HOURLY GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS...BUT GENERALLY THE FORECAST IS IN GOOD SHAPE. PREV DISCUSSION... /ISSUED 750 PM CDT THU APR 3 2014/ UPDATE... TO ISSUE SEVERE THUNDERSTORM WATCH 54. DISCUSSION... DRYLINE THUNDERSTORMS ARE MOVING INTO THE MOISTURE RICH REGION OF OUR CWA. SOME OF THESE STORMS HAVE BEEN PRODUCING SEVERE HAIL AND AS THESE STORMS MOVE INTO FAVORABLE CONDITIONS THE CHANCE FOR LARGE HAIL WILL CONTINUE. THERE IS ALSO A CHANCE FOR DAMAGING WIND GUSTS. THE WATCH AREA IS FROM BANDERA TO LEE COUNTIES...NOT INCLUDING SAN ANTONIO. PREV DISCUSSION... /ISSUED 614 PM CDT THU APR 3 2014/ AVIATION... CURRENT VFR CONDITIONS AT ALL TAF SITES MAY BE LOWERED TO MVFR BY CLOUDS AND WIDELY SCATTERED SHRA AND TSRA ASSOCIATED WITH A FRONTAL BOUNDARY PUSHING SOUTH AND EAST THROUGH THE REGION THIS EVENING. KAUS MAY BE THE MOST AFFECTED BY STORMS IN THE 02Z-05Z TIME FRAME. VFR CONDITIONS EXPECTED FOR THE REMAINDER OF TAF FORECAST PERIOD. CURRENT S TO SE WINDS WILL SHIFT AROUND TO NW TO N AFTER FROPA BETWEEN 03Z AND 06Z. PREV DISCUSSION... /ISSUED 323 PM CDT THU APR 3 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... DRY LINE MUCH DELAYED IN ITS EASTWARD PROGRESS THIS AFTERNOON... THEREFORE CHANCES FOR CONVECTION WILL BE FURTHER WEST AND LINGER LONGER INTO THIS EVENING AND OVERNIGHT HOURS THAN PREVIOUS THINKING. HAVE ALREADY UPDATED FORECAST TO INCLUDE SLIGHT CHANCE POPS FOR ISOLATED STORMS ACROSS THE WESTERN CWA WITH THE DRY LINE. SPC IS MONITORING TRENDS FOR POSSIBLE WATCH IF DEVELOPING CONVECTION NEAR OZONA BECOMES MORE ORGANIZED. WILL TAPER POPS OFF FROM THE WEST THIS EVENING WITH MORE ORGANIZED LINE OF CONVECTION ACROSS THE BACKBUILDING INTO THE NRN AND EASTERN COUNTIES ALONG AND EAST OF THE I35 CORRIDOR...WITH THE MENTION OF POSSIBLY SEVERE EAST OF I35. MODELS HAVE TRENDED TOWARD MORE CONVECTIVE DEVELOPMENT OVER THE SOUTHWEST COUNTIES LATER THIS EVENING AND INTO THE EARLY MORNING HOURS AND HAVE THEREFORE ADDED POPS THERE AS WELL. OTHERWISE CLEARING THE WEST AND MUCH COOLER TONIGHT. WILL CONTINUE TO MENTION ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS BEHIND THE DRY LINE THIS EVENING. NOT AS WARM AND DRIER FRIDAY WITH THE DRY SURFACE RIDGE OVER SOUTH TEXAS. RETURN FLOW QUICKLY RESUMES FRIDAY NIGHT AS THE SURFACE RIDGE SLIDES EAST...BUT REMAINING COOL AND DRY. LONG TERM (SATURDAY THROUGH THURSDAY)... RAIN CHANCES QUICKLY RETURN SATURDAY INTO SATURDAY NIGHT AND SUNDAY AS SHORT WAVE ACTIVITY INTERACTS WITH A RETURNING WARM FRONT AND DEEPENING MOISTURE ACROSS THE REGION. HAVE INCLUDED CHANCE TO GOOD CHANCE OF SHOWERS/STORMS ACROSS THE CWA FOR THE SATURDAY INTO SUNDAY...WITH BEST CHANCES PEAKING SATURDAY NIGHT/EARLY SUNDAY AS THE UPPER TROUGH AXIS PUSHES EASTWARD ACROSS TX. SOME RESIDUAL SHORT WAVE ENERGY IN THE NWLY FLOW COULD GENERATE A FEW SHOWERS OVER THE NERN COUNTIES SUNDAY EVENING INTO MONDAY AND HAVE INCLUDED SLIGHT CHANCE POPS. MUCH DRIER-COOLER NWLY FLOW DOMINATES MONDAY NIGHT INTO TUESDAY...WITH A WARMING TREND WEDNESDAY INTO THURSDAY...BUT CONTINUED DRY. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WEST OF HIGHWAY 281 THIS EVENING AS THE DRYLINE MIXES EAST WITH VERY LOW HUMIDITIES AND GUSTY WESTERLY WINDS. ELEVATED FIRE WEATHER CONDITIONS FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE WEST WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO THE EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES AND INCREASING SOUTHERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 74 52 67 54 / 20 - - 40 40 AUSTIN BERGSTROM INTL AIRPORT 55 75 49 68 53 / 20 - - 40 40 NEW BRAUNFELS MUNI AIRPORT 57 76 50 67 52 / 20 - - 30 40 BURNET MUNI AIRPORT 51 73 47 67 52 / 10 0 - 30 40 DEL RIO INTL AIRPORT 56 81 56 74 57 / 10 - 10 20 30 GEORGETOWN MUNI AIRPORT 52 72 48 66 52 / 20 - - 30 40 HONDO MUNI AIRPORT 57 80 53 71 56 / 20 - - 20 40 SAN MARCOS MUNI AIRPORT 56 75 50 67 52 / 20 - - 40 40 LA GRANGE - FAYETTE REGIONAL 58 74 51 67 55 / 30 - 10 50 50 SAN ANTONIO INTL AIRPORT 58 77 54 69 56 / 20 - - 30 40 STINSON MUNI AIRPORT 60 78 53 69 57 / 20 - - 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...05
Hazardous weather outlook, Apr 3, 10:13 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT THU APR 3 2014 TXZ171>173-183>194-202>209-217>225-228-050100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1013 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE WEST...WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 3, 8:26 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL HARPER 30.30N 99.25W
04/03/2014 E0.50 INCH GILLESPIE TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400240
SBSSpecial weather statement, Apr 3, 8:31 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 831 PM CDT THU APR 3 2014 TXZ186-188>190-040215- BLANCO-GILLESPIE-KENDALL-KERR- 831 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO...EXTREME EASTERN KERR...NORTHERN KENDALL AND EASTERN GILLESPIE COUNTIES UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FREDERICKSBURG...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLANCO... CAIN CITY... ROCKY HILL... LUCKENBACH... BLUMENTHAL... ECKERT... WILLOW CITY... STONEWALL... LBJ STATE PARK... ALBERT... BRIEF HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS LOW WATER CROSSINGS...UNDERPASSES AND LOCAL ROADWAYS. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3047 9838 3003 9835 3001 9896 3039 9896 TIME...MOT...LOC 0130Z 265DEG 32KT 3023 9883
Local storm report, Apr 3, 8:35 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 4 W FREDERICKSBURG 30.27N 98.94W
04/03/2014 E0.25 INCH GILLESPIE TX PUBLIC
&&
EVENT NUMBER EWX1400241
SBSLocal storm report, Apr 3, 8:38 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 S JUNO 30.09N 101.12W
04/03/2014 E0.25 INCH VAL VERDE TX PUBLIC
0625 PM HAIL 16 NNE ROCKSPRINGS 30.24N 100.14W
04/03/2014 E1.00 INCH EDWARDS TX PUBLIC
0645 PM HAIL 12 ENE ROCKSPRINGS 30.08N 100.02W
04/03/2014 E1.75 INCH EDWARDS TX PUBLIC
0648 PM HAIL 11 ENE ROCKSPRINGS 30.08N 100.05W
04/03/2014 E0.25 INCH EDWARDS TX COCORAHS
0712 PM HAIL 10 NNE HARPER 30.42N 99.17W
04/03/2014 E0.25 INCH GILLESPIE TX PUBLIC
0715 PM HAIL ENCHANTED ROCK STATE PA 30.51N 98.85W
04/03/2014 E0.88 INCH LLANO TX FIRE DEPT/RESCUE
0740 PM HAIL 15 NW INGRAM 30.23N 99.41W
04/03/2014 E0.50 INCH KERR TX COCORAHS
0748 PM HAIL MOUNTAIN HOME 30.17N 99.37W
04/03/2014 E0.50 INCH KERR TX PUBLIC
PEA TO HALF INCH SIZE HAIL
0805 PM HAIL HARPER 30.30N 99.25W
04/03/2014 E0.50 INCH GILLESPIE TX CO-OP OBSERVER
0815 PM HAIL 10 NE KERRVILLE 30.16N 99.04W
04/03/2014 E0.25 INCH GILLESPIE TX TRAINED SPOTTER
0820 PM HAIL 8 SW FREDERICKSBURG 30.20N 98.97W
04/03/2014 E0.50 INCH GILLESPIE TX TRAINED SPOTTER
PEA TO HALF INCH SIZE HAIL
0822 PM HAIL 4 W FREDERICKSBURG 30.27N 98.94W
04/03/2014 E0.25 INCH GILLESPIE TX PUBLIC
&&
EVENT NUMBER EWX1400230 EWX1400236 EWX1400232 EWX1400231 EWX1400233
EWX1400234 EWX1400235 EWX1400237 EWX1400240 EWX1400238 EWX1400239
EWX1400241
SBSLocal storm report, Apr 3, 9:12 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 8 NE INGRAM 30.17N 99.15W
04/03/2014 E0.50 INCH GILLESPIE TX PUBLIC
PEA TO HALF INCH SIZE HAIL
&&
EVENT NUMBER EWX1400242
SBSSpecial weather statement, Apr 3, 11:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 PM CDT THU APR 3 2014 TXZ202-203-040500- KINNEY-UVALDE- 1112 PM CDT THU APR 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UVALDE AND EASTERN KINNEY COUNTIES UNTIL MIDNIGHT CDT... AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CLINE...OR 18 MILES EAST OF BRACKETTVILLE... MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UVALDE... BLEWETT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2940 9963 2910 9967 2922 10025 2941 10012 TIME...MOT...LOC 0412Z 280DEG 13KT 2930 10007
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 48 min |
| Apr 3, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 41 min |
| Apr 3, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 40 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EWX | Blanco, Gillespie | 44 min |
| Apr 3, 8:46 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 44 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 52 min |
| Apr 3, 11:12 PM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| Apr 3, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 40 min |
| Apr 4, 12:30 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 45 min |
| Apr 4, 12:32 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 58 min |
| Apr 4, 1:22 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 38 min |
| Apr 4, 2:03 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 42 min |
| Apr 4, 2:57 AM CDT | Special Weather Statement | EWX | Dimmit | 48 min |
| Apr 4, 3:15 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.